MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 6603880
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
During decontamination of the device, there were holes found on the bottom side of the port.There was no reported patient injury.
 
Event or Problem Description
It was reported that there were alleged holes identified on the bottom side of the port.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one m.R.I.Lp plastic port was returned for evaluation and two photos of the port base were provided for review.This investigation will only consider the reported event of holes in the port base, as multiple complaints were reported for this device.In both the photo review and sample evaluation, it was noted that there were holes in the port base and leaking observed at the site of the holes.The evaluation results also noted multiple scratches on the port body.Based on these findings, the investigation is confirmed for the reported holes in the port base.Based on the evaluation results, the two holes in the port base were consistent with puncture marks from a sharp instrument and multiple access punctures were seen in the port septum.Therefore, it is possible that damage from a needle contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Possible contributing factors include inappropriate needle length selection and inability to accurately determine port depth.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
BARDPORT M.R.I. LOW-PROFILE IMPLANTABLE PORT WITH PRE-ATTACHED 6.6F OPEN-ENDED
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7830845
Report Number3006260740-2018-02262
Device Sequence Number11346884
Product Code LJT
UDI-Device Identifier00801741027413
UDI-Public(01)00801741027413
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6603880
Device Catalogue Number6603880
Device Lot NumberREXJ1070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer01/12/2019
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1